Has anyone ever taken Seroquel and trazodone together? Can take 50mg. of each at night and 50mg more in afternoon for severe anxiety and also for depression, per my prescription. I’m a little afraid to take both. But have to have some sleep. Usually, up most of night. Have been taking 50 mg. of trazodone for a couple of years, and have withdrawals when I try to get off. That’s why I am prescribed both. My usual medication is maprotiline, but Mylan stopped making it. Ordering it from Canada, but will take 2-4 weeks to get here. Was hoping the trazodone and Seroquel would hold me over until it gets here. Can anyone help me? Thank you.
Seroquel and trazodone together?
Question posted by beckysis1 on 7 Feb 2020
Last updated on 1 December 2020 by jodycoleman
I have just been put back on Seroquel, 100-200 mg at night. The dr. is trying to put me back to sleep. I also take 400 mg. of trazodone, and 1 mg of Clonazepam and 100 mg of Topamax. Sorry, not working. I am still only sleeping 3-4 hours at night. I have only been back on the Seroquel for about a week. I started at 100 mg at night. The prescription says take 1-2 tablets at night. So I tried 2, same results. Seroquel does not work for sleep. I have tried Ambien, Lunesta, and Sonata. I give up. I am going to look up maprotiline. Since coming off Zoloft, because I missed my Dr's appt and could not get a refill, I was stuck without it for 3 weeks and had withdrawals. I hope this has helped you. These two go together so you should not be afraid to take them both! Good luck! Seroquel and trazodone do go together!
I have been on both and I did not have any problems with potential side effects from each one and their interaction, which by the way is moderate meaning:
"Moderately clinically significant. Usually avoid combinations; use it only under special circumstances."
Here is a segment from the interaction checker from this site:
"Using traZODone together with QUEtiapine can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening, although it is a rare side effect. You may be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications, whether together or alone. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor."
This combination was prescribed to me by the same Dr. and as I mentioned before I did not experience anything of the above potential side effects, of course everyone reacts differently to medications this being the case.
As you have read, from the segment I pasted it says that your Dr. is most likely aware of the potential risks of prescribing this atypical antipsychotic with an atypical antidepressant.
If your medications were prescribed by two Dr.´s, you must inform each one if not then you are on the right track.
A word of advice; do not start your medications thinking you will experience side effects, remember that they are possible side effects, it does not mean that if you take the medications or combinations you will experience them - you may or may not.
I consider myself to be lucky because I have only experienced in my life ( I am 51 ) one side effect when I was taking lithium, and it was tremors (mildly on my hands), but after a while it stopped.
Have a nice weekend and stay positive.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.